MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. PICO 7 10CM X 30CM; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP

SMITH & NEPHEW MEDICAL LTD. PICO 7 10CM X 30CM; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Catalog Number 66022003
Medical Device Problem Code Suction Failure (4039)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/04/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during treatment with pico 7 applied post-op, the pico 7 device did not operate properly.When the batteries were placed in the device all of the lights flashed on and frozen.When the or staff tried to push the orange button, the device would not turn on and the lights remained on and frozen.A small delay was reported while getting a back-up pico kit to continue treatment.No patient harm.
 
Additional Manufacturer Narrative
We have now concluded our investigation for the complaint received.A review of the batch manufacturing records could not be performed as no lot number was provided, however, there are no indications to suggest that the device did not meet specifications upon release into distribution.A complaint history review was carried out using the part number provided, there have been further complaints reported with this failure mode in the past three years.The device was intended for use in treatment.The returned device was evaluated.A relationship between the event and the device was confirmed.An initial visual inspection did not identify any issues.When fresh batteries were inserted into the device all indicator lights were solidly illuminated and the device did not function.No performance data could be extracted from the device.Further investigation into this failure will be carried out with a cross functional team.The root cause remains undetermined.It is possible that a software issue caused the reported event.We will continue to monitor for any adverse trends relating to this product range.Smith and nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.

Brand Name
PICO 7 10CM X 30CM
Common Device Name
NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
MDR Report Key10402813
Report Number8043484-2020-02461
Device Sequence Number3094221
Product Code OMP
UDI-Device Identifier05000223492182
UDI-Public5000223492182
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K180698
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number66022003
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 07/22/2020
Supplement Date Received by Manufacturer09/10/2020
Initial Report FDA Received Date08/13/2020
Supplement Report FDA Received Date09/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1